Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 392, NWS Austin/San Antonio, TX

July 24, 2007Bexar County, Texas

NWS Austin/San Antonio, TX issued this flash flood warning at Jul 24, 2007, 4:53 PM CDT for Bexar County, Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 24, 2007, 4:53 PM CDT (21:53 UTC)
Expired
Jul 24, 2007, 8:00 PM CDT
In force
3 hr
Issued by
NWS Austin/San Antonio, TX
Area
Whole counties

County Bexar County, TX

The radar

The Austin/San Antonio radar (KEWX), 55 km from the middle of the area, began a volume at 21:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 24, 6:16 PM CDTHEAVY RAIN 3.912 Nw San Antonio, TX2 HOUR RAINFALL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 9.9 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2007-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1794 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2007-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1794 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
759 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KEWX 242155
FFWEWX
TXC029-250100-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
453 PM CDT TUE JUL 24 2007

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BEXAR COUNTY IN SOUTH CENTRAL TEXAS...
  THIS INCLUDES THE CITY OF SAN ANTONIO...

* UNTIL 800 PM CDT

* AT 453 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT
  RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE FLASH FLOODING FROM
  A THUNDERSTORM OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SEA
  WORLD...THE DOMINION...TERRELL HILLS...SHAVANO PARK...OLMOS PARK...
  LEON VALLEY...LEON SPRINGS...HOLLYWOOD PARK...HILL COUNTRY
  VILLAGE...HELOTES...CROSS MOUNTAIN AND ALAMO HEIGHTS

RAINFALL AMOUNTS OF ONE TO TWO INCHES PER HOUR WILL CAUSE RAPID 
RUNOFF AND QUICKLY PRODUCE FLASH FLOODING ESPECIALLY IN LOW LYING 
AREAS...AND ALONG AREA CREEKS...STREAMS AND RIVERS.

WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH FLOODED
AREAS...ESPECIALLY AT NIGHT. STAY TUNED TO NOAA WEATHER RADIO OR
LOCAL NEWS MEDIA FOR THE LATEST FLOOD INFORMATION.

LAT...LON 2927 9874 2918 9840 2969 9842 2967 9877

$$
2 follow-up statements
000 
WGUS74 KEWX 242312
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
609 PM CDT TUE JUL 24 2007

TXC029-250100-
BEXAR TX-
609 PM CDT TUE JUL 24 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR BEXAR
COUNTY...

AT 601 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED AREA.
VERY HEAVY RAINFALL OF 2 TO 3 INCHES HAS BEEN ESTIMATED BY DOPPLER 
RADAR ACROSS WESTERN PARTS OF SAN ANTONIO...WITH THE HIGHEST THREAT 
FOR FLASH FLOODING EXPECTED NEAR SHAVANO PARK AND ALONG I-10 NORTH 
OF SAN ANTONIO. HEAVY RAINS WILL ALSO SPREA INTO COMMUNITIES IN 
NORTHEASTERN BEXAR COUNTY AND PRODUCE POSSIBLE FLASH FLOODING 
BETWEEN 630 AND 8 PM.

RUNOFF FROM HEAVY RAIN WILL FLOOD CREEKS, STREAMS, STREET 
INTERSECTIONS, CULVERTS AND UNDERPASSES. DO NOT DRIVE WHERE WATER 
COVERS THE ROAD. TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST 
VEHICLES...INCLUDING SUVS AND PICKUPS. TURN AROUND DONT DROWN.

LAT...LON 2927 9874 2918 9840 2969 9842 2967 9877

$$
000 
WGUS74 KEWX 250100
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
800 PM CDT TUE JUL 24 2007

TXC029-250137-
BEXAR TX-
800 PM CDT TUE JUL 24 2007

...THE FLASH FLOOD WARNING EXPIRED AT 800 PM CDT FOR BEXAR COUNTY...

HEAVY RAINS HAVE DECREASED ACROSS BEXAR COUNTY FOR THE TIME BEING. 
HOWEVER...URBAN RUN-OFF WILL CONTINUE TO EMPTY INTO LARGER STREAM 
BASINS...ESPECIALLY THE SALADO CREEK AND OLMOS CREEK BASINS. 
MOTORISTS SHOULD CONTINUE TO USE EXTRA CAUTION AND BE CAREFUL NOT TO 
DRIVE INTO WATER COVERED ROADWAYS.

LAT...LON 2927 9874 2918 9840 2969 9842 2967 9877

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 24, 3:12 PM CDT, 1 hour 41 minutes earlier.

Area forecast discussion, Jul 24, 3:12 PM CDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
312 PM CDT TUE JUL 24 2007

.DISCUSSION...DISTURBANCES MOVING SOUTH ACROSS WESTERN PORTIONS OF
SOUTH CENTRAL TEXAS THIS EVENING WILL GIVE THE HIGHEST
PROBABILITIES ACROSS THE SOUTHWEST AND SOUTH CENTRAL PORTIONS THIS
EVENING. DIFFERENTIAL HEATING AND MESOSCALE BOUNDARIES WILL BE
KEY INGREDIENTS TO KEEPING RAIN CHANCES HIGH INTO THE EVENING
HOURS. A FLASH FLOOD WATCH WAS EXTENDED THROUGH THE EVENING HOURS
DUE TO NEAR SATURATED GROUND CONDITIONS AND POTENTIAL NEW
DEVELOPMENTS FROM OUTFLOWS IN THIS TYPE OF AIRMASS. THE WEAKNESS
IN THE UPPER LEVEL RIDGE PATTERN WILL BE CENTERED OVER SOUTH
CENTRAL TEXAS THROUGH SATURDAY WITH MOSTLY DIURNAL HEATING TYPE
SHOWERS AND ISOLATED THUNDERSTORMS IN THE SEMI-TROPICAL AIRMASS.
BY SUNDAY..THE WEAKNESS IN THE UPPER RIDGE PATTERN IS LESS AND
HEIGHTS ALOFT BUILD THROUGH THE EARLY PART OF NEXT WEEK SO RAIN
PROBABILITIES DECREASE.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              71  89  72  86  73 /  20  40  30  50  40
AUSTIN BERGSTROM INTL AIRPORT  68  89  70  87  73 /  20  40  30  50  40
DEL RIO INTL AIRPORT           72  88  73  89  74 /  50  40  50  30  30
SAN ANTONIO INTL AIRPORT       70  86  72  85  74 /  50  40  30  50  40

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL MIDNIGHT CDT TONIGHT FOR THE FOLLOWING
ZONES: ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...
CALDWELL...COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO...
GILLESPIE...GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...
KINNEY...LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS...
UVALDE...VAL VERDE...WILLIAMSON...WILSON...ZAVALA.

&&

02/13
Hazardous weather outlook, Jul 24, 12:59 AM CDT, 15 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1259 AM CDT TUE JUL 24 2007

TXZ171>173-183>194-202>209-217>225-228-241100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
1259 AM CDT TUE JUL 24 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TONIGHT...

...A FLASH FLOOD WATCH IS IN EFFECT THROUGH TUESDAY MORNING...
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER THE AREA
TONIGHT. SOME OF THE RAINFALL WILL BE LOCALLY HEAVY AND COULD
PRODUCE RAPID FLASH FLOODING AND FLOODING ON AREA CREEKS...STREAMS
AND RIVERS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH SUNDAY AS
ANOTHER UPPER LEVEL TROUGH DEVELOPS ACROSS TEXAS. SHOWERS AND
THUNDERSTORMS CAN BE EXPECTED AT ALMOST ANY TIME DURING THE DAY
OR NIGHT. MANY OF THE STORMS WILL PRODUCE LOCALLY HEAVY RAINFALL
THAT WILL LEAD TO FLASH FLOODING DUE TO THE SATURATED SOILS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Local storm report, Jul 24, 3:16 PM CDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
316 PM CDT TUE JUL 24 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0256 PM     FLASH FLOOD      2 SW ROCKSPRINGS        30.00N 100.24W
07/24/2007                   EDWARDS            TX   PUBLIC

            HIGHWAY 674 FLOODED BETWEEN INTERSECTION WITH HIGHWAY 377
            AND NUECES RIVER.

&&

DC

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 7:07 PM CDTFlash Flood WarningEWXGillespie3 hr
Jul 23, 7:43 PM CDTFlash Flood WarningEWXCaldwell3 hr
Jul 23, 7:50 PM CDTRiver Flood WarningEWXWilliamson5 hr
Jul 23, 7:50 PM CDTRiver Flood WarningEWXWilliamson5 hr
Jul 23, 8:32 PM CDTFlash Flood WatchEWXAtascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 27 more4 days
Jul 23, 8:34 PM CDTFlash Flood WarningEWXKerr3 hr
Jul 23, 9:15 PM CDTFlash Flood WarningEWXDeWitt, Gonzales3 hr
Jul 24, 12:18 AM CDTRiver Flood WarningEWXCaldwell, Gonzales34 hr
Jul 24, 2:53 AM CDTFlash Flood WarningEWXAtascosa, Bexar, Karnes, Wilson4 hr
Jul 24, 5:25 AM CDTFlash Flood WarningEWXAtascosa, Frio3 hr
Jul 24, 6:45 AM CDTFlash Flood WarningEWXUvalde3 hr
Jul 24, 11:25 AM CDTRiver Flood WarningEWXBexar57 hr
Jul 24, 11:25 AM CDTRiver Flood WarningEWXBexar, Wilson4 days
Jul 24, 12:49 PM CDTFlash Flood WarningEWXBastrop3 hr
Jul 24, 1:36 PM CDTFlash Flood WarningEWXEdwards3 hr
Jul 24, 1:50 PM CDTFlash Flood WarningEWXUvalde3 hr
Jul 24, 2:23 PM CDTFlash Flood WarningEWXKinney3 hr
Jul 24, 3:17 PM CDTFlash Flood WarningEWXLavaca3 hr
Jul 24, 4:09 PM CDTFlash Flood WarningEWXAtascosa, Frio, Medina3 hr
Jul 24, 4:22 PM CDTFlash Flood WarningEWXHays3 hr
Jul 24, 4:35 PM CDTFlash Flood WarningEWXDimmit, Maverick3 hr
Jul 24, 5:16 PM CDTFlash Flood WarningEWXDeWitt, Gonzales, Guadalupe3 hr
Jul 24, 5:16 PM CDTFlash Flood WarningEWXComal, DeWitt, Gonzales, Guadalupe3 hr
Jul 24, 5:27 PM CDTSevere Thunderstorm WarningEWXHays48 min
Jul 24, 6:24 PM CDTFlash Flood WarningEWXKendall3 hr

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.